Alert archive / North Dakota / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 32, NWS Bismarck, ND

June 14, 2002Mountrail County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 14, 2002, 8:03 PM CDT for Mountrail County, North Dakota. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2002, 8:03 PM CDT (01:03 UTC)
Expired
Jun 14, 2002, 9:00 PM CDT
In force
57 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Mountrail County, ND

What was reported inside it

TimeReportWhereRemark
Jun 14, 8:12 PM CDTHail 1Stanley, ND
Jun 14, 8:24 PM CDTHail 1.25Stanley, ND

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2002-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2002-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
2762 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 150103
SVRBIS
NDC061-150200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
800 PM CDT FRI JUN 14 2002

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA

* UNTIL 900 PM CDT

* AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTHWEST OF LOSTWOOD...OR ABOUT 45
  MILES SOUTHEAST OF CROSBY...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOSTWOOD AT 810 PM CDT
  PALERMO AT 825 PM CDT
  BLAISDELL AT 830 PM CDT
  TAGUS AT 835 PM CDT

SEVERE THUNDERSTORMS CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING 
WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

IF THIS SEVERE THUNDERSTORM MOVES INTO YOUR AREA...GET INSIDE...AWAY 
FROM WINDOWS.

LAT...LON 4854 10200 4854 10260 4805 10225 4806 10194
          4836 10194 4836 10198

JP MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:30 PM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jun 14, 3:30 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CDT FRI JUN 14 2002

FORECAST CONCERN TONIGHT WILL BE SCATTERED THUNDERSTORMS ALONG WEAK
COLD FRONT MOVING THROUGH CENTRAL ND. SCATTERED THUNDERSTORMS WILL
MAINLY BE CONFINED TO NORTH CENTRAL AND NORTHEAST SECTIONS OF THE
STATE WHERE CAPE VALUES OF 1500 ARE PRESENT.

AFTER SUNSET MOST OF THE CONVECTIVE ACTIVITY SHOULD SUBSIDE LEAVING
A BAND OF SCT/BKN MID CLOUDS ALONG FRONTAL ZONE. THIS FEATRURE WILL
REMAIN OVER WRN ND AND MAY BE THE FOCUS FOR MORE CONVECTIVE ACTIVITY
SATURDAY NIGHT AND SUNDAY AS WEAK SHORTWAVE ENERGY MOVES THROUGH TEH
REGION. MODELS GENERALLY HAVE THIS FORECAST WELL. HAVE GENERALLY
FOLLOWED THE AVN FOR DRIDDED DATA.

FOR NEXT WEEK...WARM WEATHJER LIKELY MINDAY AND TUESDAY...WITH CHC
THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.

.BIS...NONE
WAAT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:34 PM CDTSevere Thunderstorm WarningBISBurke41 min
Jun 14, 9:00 PM CDTSevere Thunderstorm WarningBISMountrail60 min
Jun 14, 10:42 PM CDTSevere Thunderstorm WarningBISMercer63 min
Jun 14, 11:08 PM CDTSevere Thunderstorm WarningBISOliver52 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.